Hail, Buffalo
- When
- May 1, 7:55 PM CST
- Where
- Buffalo County, Bluff
- Measured
- 0.75 in hail
- Property damage
- $500
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.333, -91.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at May 1, 1:35 PM CST, 6 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 235 PM CDT TUE MAY 1 2001 MAIN FORECAST FOCUS IS ON SEVERE POTENTIAL THIS EVENING...THEN ON RAIN CHANCES THROUGH THE REMAINDER OF THE FORECAST. TEMPERATURE TRENDS ARE ALSO OF CONCERN. LATEST SURFACE ANALYSIS SHOWS LOW PRESSURE CENTER OVER SOUTHERN MANITOBA...WITH COLD FRONT FROM EXTREME WESTERN MN DOWN INTO NORTHEAST NEBRASKA. TEMPERATURES AHEAD OF THE BOUNDARY WARMING NICELY...WITH GOOD DROPS BEHIND. DEWPOINTS ARE UP INTO THE MIDDLE 60S FROM WESTERN IA UP INTO SOUTH-CENTRAL MN. VISIBLE SATELLITE IMAGERY SHOWING A LITTLE CUMULUS TRYING TO FIRE ON THE BOUNDARY... WHICH SHOULD BE THE BEGINNINGS OF A LINE OF THUNDERSTORMS LATER THIS AFTERNOON AS IT TAPS THIS MOISTURE. STILL LEANING TOWARD THE ETA SOLUTION FOR THE BULK OF THE FORECAST... ALTHOUGH AVN APPEARS TO BE MORE REASONABLE LATE...AND INTO THE EARLY EXTENDED PERIOD. IMPRESSIVE WAVE SEEN IN VAPOR IMAGERY OVER SOUTHEAST SASKATCHEWAN EARLY THIS AFTERNOON...WITH NOSE OF UPPER JET ENERGY PUNCHING ACROSS ND. THE WAVE SPINS UP A DEEPENING TROUGH OVER SOUTHERN CANADA TONIGHT...SENDING RIPPLES OF ENERGY ACROSS MN AND FORECAST AREA. THIS WILL HELP DRIVE THE FRONT ACROSS MN AND INTO WI BY WEDNESDAY MORNING...BUT THE SOUTHERN END OF THE FRONT WILL MOVE MUCH SLOWER...HANGING UP ACROSS IA. LINE OF STORMS SHOULD FIRE ON BOUNDARY LATE THIS AFTERNOON...WITH CAPES UP OVER 2000 J/KG. GOOD SHEAR FOR ORGANIZED CONVECTION...AND THERE IS THE POSSIBILITY FOR ROTATING STORMS WITH HELICITY NEAR OR ABOVE 300 OVER FORECAST AREA. HAVE MAINTAINED SEVERE WORDING IN ZONES FOR THE EVENING HOURS...WITH HAIL AND DAMAGING WINDS THE PRIMARY THREATS. SLOWING NATURE OF FRONT AS IT LOSES ITS PUSH MAY ALLOW RAIN TO LINGER INTO WEDNESDAY. THINKING DENSITY OF COOL AIR WITH RAIN MAY DRIVE THE BOUNDARY FARTHER SOUTH...BUT CAN'T COMPLETELY RULE OUT THE ETA POSITION. THUS HAVE MAINTAINEDa POPS. WITH BOUNDARY HANGING OUT NEARBY INTO THURSDAY...AND ANOTHER WAVE EJECTING INTO THE AREA...HAVE MAINTAINED RAIN CHANCES INTO THURSDAY AND THURSDAY NIGHT AS WELL. .LSE...NONE. WELVAERT
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-020300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 415 PM CDT TUE MAY 1 2001 HAZARD - SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL AND DAMAGING WINDS. TORNADOES ALSO POSSIBLE. TIMING - THUNDERSTORMS HAVE QUICKLY DEVELOPED OVER WESTERN AND CENTRAL IOWA...ALONG A COLD FRONT WHICH RAN FROM CENTRAL MINNESOTA INTO WESTERN IOWA. THE STORMS WILL MOVE INTO SOUTHEAST MINNESOTA AND AND NORTHEAST IOWA BY 6 PM....AND WESTERN WISCONSIN TOWARD 7 PM. LOCATION - ALL OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. WITHIN THIS AREA...A MODERATE RISK FOR SEVERE WEATHER IS EXPECTED ALONG AND WEST OF A ROCHESTER MINNESOTA TO CHARLES CITY IOWA LINE. DISCUSSION - A COLD FRONT...MOVING ACROSS THE UPPER MIDWEST THIS EVENING...WILL CONTINUE TO TRIGGER A LINE OF SHOWERS AND THUNDERSTORMS. ISOLATED SUPERCELLS WILL ALSO BE POSSIBLE. AMPLE INSTABILITY AND A FAVORABLE WIND PROFILE SUPPORT LARGE HAIL FORMATION...ALONG WITH THE CHANCE FOR DAMAGING WINDS. TORNADOES WILL ALSO BE POSSIBLE. SPOTTER INFORMATION - WIDESPREAD SP?OTTER ACTIVATION IS ANTICIPATED. RIECK
IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ032-033-020200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
653 PM CDT TUE MAY 1 2001
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR THE FOLLOWING COUNTIES:
IN MINNESOTA
WABASHA...FILLMORE...MOWER...DODGE...WINONA...AND OLMSTED
IN IOWA
CHICKASAW...FLOYD...HOWARD...AND MITCHELL
IN WISCONSIN
BUFFALO AND TREMPEALEAU
INCLUDING THE CITIES OF...WABASHA...ROCHESTER...PRESTON...OSAGE...
MANTORVILLE...DODGE CENTER...CHARLES CITY...AUSTIN AND ALMA
STRONG THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF A COLD
FRONT WHICH EXTENDS FROM JUST MINNEAPOLIS...TO BLUE EARTH MINNESOTA
IN FARIBAULT COUNTY...TO JUST SOUTH OF SIOUX CITY IOWA.
PERSONS IN THE WATCH AREA ARE ENCOURAGED TO REVIEW SAFETY RULES AND
BE READY TO ACT QUICKLY SHOULD SEVERE WEATHER BE OBSERVED OR A
WARNING BE ISSUED. STAY TUNED TO YOU[R FAVORITE MEDIA OUTLET FOR THE
LATEST WEATHER INFORMATION.
BOYNEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
654 PM CDT TUE MAY 1 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM WEST CONCORD MN .75 INCH HAIL
05/01/01 DODGE REPORTED BY SPOTTERS
WELVAERTThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243080.